Alert archive / Texas / Red Flag Warnings in 2014

Red Flag Warning 19, NWS Lubbock, TX

April 25, 201416 counties in Texas

NWS Lubbock, TX issued this red flag warning at Apr 25, 2014, 3:21 PM CDT for 16 counties in Texas. It took effect at Apr 26, 2014, 11:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2014, 3:21 PM CDT (20:21 UTC)
In effect from
Apr 26, 2014, 11:00 AM CDT
Expired
Apr 26, 2014, 10:00 PM CDT
In force
11 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3096 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
342 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

749 
WWUS84 KLUB 252021
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
321 PM CDT FRI APR 25 2014

TXZ021>024-027>030-033>036-039>042-261300-
/O.UPG.KLUB.FW.A.0018.140426T1700Z-140427T0300Z/
/O.NEW.KLUB.FW.W.0019.140426T1600Z-140427T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
321 PM CDT FRI APR 25 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT SATURDAY
FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE
HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE
SOUTH PLAINS AND EXTREME SOUTHWESTERN PANHANDLE...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM CDT SATURDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* WIND...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* HUMIDITY...4 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$
3 follow-up statements
832 
WWUS84 KLUB 260907
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
407 AM CDT SAT APR 26 2014

TXZ021>024-027>030-033>036-039>042-262200-
/O.NEW.KLUB.FW.A.0019.140427T1700Z-140428T0300Z/
/O.CON.KLUB.FW.W.0019.140426T1600Z-140427T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
407 AM CDT SAT APR 26 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE EXTREME SOUTHWESTERN PANHANDLE AND THE SOUTH
PLAINS... 
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING. 

* WIND...SATURDAY SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO 50 MPH.
  SUNDAY WEST AT 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* HUMIDITY...4 TO 10 PERCENT SATURDAY AND 10 TO 15 PERCENT SUNDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ025-026-031-032-037-038-043-044-262200-
/O.NEW.KLUB.FW.A.0019.140427T1700Z-140428T0300Z/
HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL-
407 AM CDT SAT APR 26 2014

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER FOR THE EXTREME SOUTHEASTERN PANHANDLE AND THE ROLLING
PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING. 

* WIND...WEST AT 30 TO 40 MPH WITH GUSTS TO 55 MPH.

* HUMIDITY...NEAR 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
242 
WWUS84 KLUB 262000
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
300 PM CDT SAT APR 26 2014

TXZ021>024-027>030-033>036-039>042-270300-
/O.UPG.KLUB.FW.A.0019.140427T1700Z-140428T0300Z/
/O.NEW.KLUB.FW.W.0020.140427T1700Z-140428T0300Z/
/O.CON.KLUB.FW.W.0019.000000T0000Z-140427T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
300 PM CDT SAT APR 26 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER FOR THE EXTREME SOUTHWESTERN TEXAS PANHANDLE AND THE SOUTH
PLAINS... 
...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT SUNDAY
FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE
HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE
SOUTHERN PANHANDLE...SOUTH PLAINS...AND ROLLING PLAINS...

* WIND...SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO 50 MPH ON
  SATURDAY AFTERNOON AND EVENING. WEST AT 30 TO 40 MPH WITH GUSTS
  TO 55 MPH ON SUNDAY.

* HUMIDITY...4 TO 10 PERCENT SATURDAY AND 10 TO 15 PERCENT
  SUNDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING OR IMMINENT. A COMBINATION OF STRONG WINDS AND LOW
RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE
SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES.
AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

TXZ025-026-031-032-037-038-043-044-270300-
/O.UPG.KLUB.FW.A.0019.140427T1700Z-140428T0300Z/
/O.NEW.KLUB.FW.W.0020.140427T1700Z-140428T0300Z/
HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL-
300 PM CDT SAT APR 26 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR
SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY
VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE
SOUTHEASTERN TEXAS PANHANDLE AND THE ROLLING PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM CDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...WEST AT 30 TO 35 MPH WITH GUSTS TO 50 MPH.

* HUMIDITY...NEAR 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$
671 
WWUS84 KLUB 270246
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
946 PM CDT SAT APR 26 2014

TXZ021>024-027>030-033>036-039>042-271300-
/O.EXP.KLUB.FW.W.0019.000000T0000Z-140427T0300Z/
/O.CON.KLUB.FW.W.0020.140427T1700Z-140428T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
946 PM CDT SAT APR 26 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT
SUNDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER FOR THE EXTREME SOUTHWESTERN TEXAS PANHANDLE AND THE SOUTH
PLAINS...

* WIND...WEST AT 30 TO 35 MPH WITH GUSTS TO 50 MPH.

* HUMIDITY...NEAR 10 PERCENT.

* TEMPERATURE...NEAR SEASONAL AVERAGES.

* FUELS...DRY TO CRITICALLY DRY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS HIGHLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING OR IMMINENT. A COMBINATION OF STRONG WINDS AND LOW
RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE
SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES.
AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&


$$

TXZ025-026-031-032-037-038-043-044-271300-
/O.CON.KLUB.FW.W.0020.140427T1700Z-140428T0300Z/
HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL-
946 PM CDT SAT APR 26 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT
SUNDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER FOR THE SOUTHEASTERN TEXAS PANHANDLE AND THE ROLLING
PLAINS...

* WIND...WEST AT 30 TO 35 MPH WITH GUSTS TO 50 MPH.

* HUMIDITY...NEAR 10 PERCENT.

* TEMPERATURE...NEAR SEASONAL AVERAGES.

* FUELS...DRY TO CRITICALLY DRY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS HIGHLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 25, 12:10 PM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Apr 25, 12:10 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1210 PM CDT FRI APR 25 2014

.AVIATION...
STRONG WINDS WILL CONTINUE TO INCREASE OUT OF THE SOUTHWEST THIS
AFTERNOON IN RESPONSE TO A DEEPENING LOW PRESSURE SYSTEM OVER
EASTERN COLORADO. SOME MINOR VISBY RESTRICTIONS WILL BE POSSIBLE
AT KLBB DUE TO BLOWING DUST. AN ISOLATED THUNDERSTORM MAY BE
POSSIBLE SOUTH OF THE KCDS TERMINAL LATE THIS AFTERNOON. WINDS
WILL STAY BREEZY OVERNIGHT BEFORE INCREASING AGAIN LATE SATURDAY
MORNING.

&&

.PREV DISCUSSION... /ISSUED 623 AM CDT FRI APR 25 2014/

AVIATION...
LIGHT SOUTH TO SOUTHEAST WINDS EARLY THIS MORNING WILL INCREASE TO
AOA 20 KTS BY THIS AFTERNOON FROM THE SOUTH SOUTHWEST. COULD SEE
VISIBILITIES DROP TO VFR CONDITIONS AT KLBB DUE TO BLDU AND HAVE
INSERTED A MENTION IN THE TAF. SHORTLY AFTER SUNSET...WIND SPEEDS
WILL DECLINE BUT WILL STILL BE UP AROUND 13-14 KTS.

PREV DISCUSSION... /ISSUED 257 AM CDT FRI APR 25 2014/

SHORT TERM...
UA RIDGING WILL PROGRESS OVERHEAD TODAY...AND WITH THE UPTICK IN
HEIGHT FIELDS COUPLING WITH SFC LEE TROUGHING AND THUS S-SW WINDS AT
THE SFC...ABOVE NORMAL WARMTH WILL RETURN TO THE SOUTHERN PLAINS
/MID TO UPPER 80S/. LOOKING CLOSER AT THE SFC...THE AFOREMENTIONED
SFC TROUGH IS ANTICIPATED TO DEEPEN THROUGHOUT THE DAY...LEADING TO
ANOTHER BREEZY DAY /AOA 20 MPH/. SWRLY SFC WINDS WILL FILTER IN
DRIER AIR...PARTICULARLY ON THE CAPROCK. A DRY...BREEZY AND RATHER
WARM DAY SUGGESTS THE POTENTIAL FOR AN ELEVATED TO LOW END CRITICAL
FIRE DANGER. PLEASE REFER TO THE FIRE WEATHER SECTION FOR FURTHER
INFORMATION. OFF THE CAPROCK...MODEL SOLUTIONS HINT AT SUBTLE
MOISTURE RETURN COURTESY OF SRLY/SLIGHTLY BACKED SFC WINDS
/PWATS OF 0.50-0.75 INCHES/. LOW LEVELS ARE RATHER DRY AND THE LACK
OF UL SUPPORT SUPPRESSES STORM CHANCES...THOUGH A FEW VIRGA SHOWERS
ARE NOT OF THE QUESTION.

QUASI-ZONAL FLOW ALOFT WILL COMMENCE TO BACK TO THE SW THIS
EVENING/TONIGHT...THANKS TO AN UA DISTURBANCE OFF THE NW PACIFIC
COAST DIGGING SSE TO ACROSS SRN CALI. WIND SPEEDS WILL DECLINE
SHORTLY AFTER SUNSET...WHILST LOW LEVEL MOISTURE CREEPS UP INTO THE
0.50-1.00 INCH RANGE /HIGHEST VALUES ACROSS THE ROLLING PLAINS/.
MODEL SOUNDINGS EXHIBIT A SLIGHT MOISTENING AT MID LEVELS...HENCE
MAY SEE SOME INCREASING CLOUDINESS.

LONG TERM...
WEATHER FOR THE EARLY PART OF THE LONG TERM TO BE DRIVEN BY A
STRONG STORM SYSTEM PROGGED TO MOVE ACROSS THE CNTL ROCKIES
SATURDAY AND OVER THE CNTL PLAINS SUNDAY. THIS WILL BE FOLLOWED BY
THE DEVELOPMENT OF A BROAD LONGWAVE TROUGH OVER THE CONUS WHICH
WILL BRING COOL TEMPS FOR THE LATTER PART OF THE FCST PERIOD.

OVERALL NO SIG CHANGES WILL BE MADE TO THE FCST THIS MORNING.
INCREASING SOUTH TO SW WINDS EXPECTED SATURDAY AS HEIGHTS AND
PRESSURES FALL IN ADVANCE OF THE UPPER LOW OVER THE ROCKIES.
DRYLINE TO SHIFT TO THE ROLLING PLAINS LATE IN THE DAY AND MAY
INITIATE SOME ISOLATED TO SCATTERED THUNDERSTORMS. MAY SEE
SLIGHTLY HIGHER CHANCES OF THAT INTO SATURDAY EVENING AS THE
DRYLINE RETREATS AND BETTER MOISTURE MOVES BACK INTO THE ROLLING
PLAINS WHILE LIFT INCREASES IN THE MID LEVELS WITH THE UPPER LOW
MOVING OFF THE ROCKIES.

POSSIBLE HIGH WIND EVENT ON SUNDAY AS THE CENTER OF THE LOW MOVES
OVER WRN KANSAS AND NEBRASKA. 700 MB GRADIENT AND MAGNITUDE OF 700
MB WINDS PROGGED TO MOVE OVERHEAD SATURDAY SUGGEST WINDS INTO WIND
ADVISORY CRITERIA WITH POSSIBLE HIGH WINDS OF 40 MPH OR MORE ON
THE CAPROCK /ESPECIALLY NRN HALF/. A LITTLE EARLY TO ISSUE A HIGH
WIND WATCH BUT WILL CONTINUE TO ADDRESS THE POSSIBILITY IN THE
HWO.

FAST ZONAL FLOW ALOFT TO PERSIST MONDAY WITH SOME SHORT WAVE
ENERGY PROGGED TO EJECT ACROSS THE PANHANDLE SUGGEST WINDY WEST
WINDS AGAIN...ALTHOUGH NOT AS STRONG AS SUNDAY. THAT WILL BE
FOLLOWED BY A COLD FRONT MONDAY NIGHT WITH PERSISTENT NORTH WINDS
TO THE END OF THE WEEK. NORTHERLY UPPER FLOW ALL THE WAY BACK OVER
THE ROCKIES SUPPORT IDEA OF TEMPS ABOUT 10 DEGREES BELOW NORMAL
TUESDAY THROUGH THURSDAY.

FIRE WEATHER...
A NEARBY SURFACE TROUGH WILL DEEPEN THROUGHOUT THE DAY...LEADING
TO 20-FOOT S-SW WIND SPEEDS AOA 20 MPH. THESE DOWNSLOPE WINDS WILL
ENCOURAGE TEMPS TO WARM SOME 10 DEGREES ABOVE NORMAL...WHICH IN
TURN CAUSES RELATIVE HUMIDITY VALUES TO FALL INTO THE 5-10 PERCENT
RANGE...PARTICULARLY ON THE CAPROCK. WARM...BREEZY AND DRY
CONDITIONS COUPLED WITH DRY FUELS RAISES CONCERN FOR ELEVATED TO
LOW END CRITICAL FIRE WEATHER CONDITIONS. HOWEVER...ONLY A FEW
FIRE STARTS HAVE OCCURRED THUS FAR THIS SPRING AND THAT IS WITH
FAR WORSE METEOROLOGICAL FIRE WEATHER CONDITIONS THAN WHAT IS
EXPECTED TODAY. FURTHERMORE...LOW FUEL LOADS MITIGATES THE
POTENTIAL FOR WIDESPREAD FIRES...THOUGH IT IS NOT TO SAY THAT THE
DRY FUELS WILL NOT BURN IF IGNITED. WILL ELECT TO ISSUE A FIRE
DANGER STATEMENT FOR AREAS ON THE CAPROCK WITH NO OTHER FIRE
WEATHER HIGHLIGHTS ATTM...AND WILL CHOOSE TO KEEP EMPHASIS ON A
GREATER FIRE WEATHER THREAT TOMORROW.

SPEAKING OF WHICH...WILL SEE STRONGER WINDS SATURDAY AS AN UPPER
LOW MOVES OVER THE CENTRAL ROCKIES AND SFC PRESSURE ACROSS THE
FCST AREA LOWERS. SW WINDS SHOULD BE ON THE ORDER OF 25 MPH AT THE
20-FOOT LEVEL WHILE RH DROPS TO 8-13 PCT ON THE CAPROCK.
METEOROLOGICAL CONDITIONS BEGINNING TO LOOK PRETTY SOLID FOR RED
FLAG CONDITIONS SATURDAY AFTN AND CAN CONTINUE TO JUSTIFY THE FIRE
WEATHER WATCH FOR THEN.

SUNDAY WILL SEE A HIGH WIND EVENT AS THE UPPER LOW MOVES ONTO THE
CNTL PLAINS. WEST WINDS EXPECTED TO BE 30-35 MPH AT THE 20-FOOT
LEVEL AND RH POSSIBLY DROPPING TO AROUND 10 PCT...ALTHOUGH SOME
QUESTIONS ON DEGREE OF COLD AND DRY ADVECTION INTO THE AREA. RH
COULD END UP BEING THE LIMITING FACTOR. GIVEN THAT QUESTION NOT
ISSUE A WATCH ATTM BUT LET NEXT SHIFT REEVALUATE.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        48  86  47  70  42 /   0   0  10   0   0
TULIA         53  88  50  74  45 /   0  10  10   0   0
PLAINVIEW     56  88  52  75  46 /   0  10  10   0   0
LEVELLAND     55  88  52  74  47 /   0   0  10   0   0
LUBBOCK       58  89  54  75  48 /   0  10  10   0   0
DENVER CITY   55  87  52  76  48 /   0   0  10   0   0
BROWNFIELD    57  88  54  77  49 /   0  10  10   0   0
CHILDRESS     60  91  58  82  50 /   0  20  20   0   0
SPUR          59  90  58  82  51 /   0  20  20   0   0
ASPERMONT     63  91  62  83  54 /   0  20  40   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES:
TXZ021>024-027>030-033>036-039>042.

&&

01
Hazardous weather outlook, Apr 25, 11:17 AM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1117 AM CDT FRI APR 25 2014

TXZ021>044-261630-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1117 AM CDT FRI APR 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND
SATURDAY NIGHT...MAINLY EAST OF THE CAPROCK ESCARPMENT. BY SUNDAY
AFTERNOON...STRONG WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS
APPROACHING 55 MPH WILL LIKELY CREATE SEVERAL HOURS OF LOW
VISIBILITY FROM BLOWING DUST. ALSO...CRITICAL FIRE WEATHER
CONDITIONS ARE POSSIBLE ON THE CAPROCK BOTH FRIDAY AND
SATURDAY...BEFORE EXPANDING AREA WIDE BY SUNDAY.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 3:31 PM CDTHigh Wind WatchLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more54 hr
Apr 25, 5:01 PM CDTSpecial Weather StatementLUBDickens29 min

Nearby

Red Flag Warnings in Texas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.